Alert archive / North Carolina / Special Weather Statements in 2014
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Apr 30, 2014, 1:21 PM EDT for Cumberland County, Harnett County, Hoke County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2014, 1:21 PM EDT (17:21 UTC)
- Expired
- Apr 30, 2014, 2:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Raleigh, NC
Counties Cumberland County, NC, Harnett County, NC, Hoke County, NC
The radar
The Raleigh/Durham radar (KRAX), 78 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 282 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 446 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 335 m²/s²
- 0-3 km storm-relative helicity
- 369 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
144
WWUS82 KRAH 301721
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
121 PM EDT WED APR 30 2014
NCZ077-086-088-301815-
HOKE-HARNETT-CUMBERLAND-
121 PM EDT WED APR 30 2014
...AN AREA OF SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF
HOKE...HARNETT AND CUMBERLAND COUNTIES UNTIL 215 PM EDT...
AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS NEAR FORT BRAGG...MOVING NORTHEAST
AT 35 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...RAEFORD...LILLINGTON...FORT BRAGG...DUNN...ANGIER...
BENSON...GODWIN...ANTIOCH AND POPE AFB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.
&&
LAT...LON 3484 7934 3496 7936 3504 7946 3521 7925
3518 7910 3527 7922 3558 7890 3552 7869
3534 7853 3520 7864 3511 7864 3508 7867
3499 7864 3486 7850 3484 7890 3490 7894
3495 7904 3483 7920
TIME...MOT...LOC 1720Z 207DEG 30KT 3511 7911
$$
ELLISWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Apr 30, 12:35 PM EDT, 46 minutes earlier.
Area forecast discussion, Apr 30, 12:35 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1235 PM EDT WED APR 30 2014 .SYNOPSIS... A LARGE AND VIGOROUS STORM SYSTEM OVER THE MIDWEST WILL CONTINUE TO BRING UNSETTLED WEATHER TO THE REGION THIS AFTERNOON THROUGH TONIGHT. A COLD FRONT WILL MOVE SLOWLY EASTWARD ACROSS THE REGION THURSDAY INTO THURSDAY NIGHT. DRY AND COOLER WEATHER WILL SPREAD IN FROM THE WEST FRIDAY AND SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1235 PM WEDNESDAY... UPDATE... A LARGE MULTICELL COMPLEX HAS FORMED FROM CHARLESTON NORTH INTO EAST-CENTRAL NC ALONG NUMEROUS MERGING BOUNDARIES. WHILE NOT COINCIDENT WITH THE BEST DEEP LAYER SHEAR...LOW-LEVEL HELICITY VALUES MAY STILL SUPPORT SOME EMBEDDED ROTATING STORMS. THE ORIENTATION OF THE STORM CLUSTERS SUGGEST FLASH FLOODING MAY BE A BIGGER CONCERN ALONG THE I-95 CORRIDOR...WHERE SEVERAL INCHES OF RAIN FELL JUST YESTERDAY. WILL BE MAKING SOME EDITS TO THE FORECAST TO REFLECT THE EASTWARD SHIFT IN FOCUS. -SMITH THE WEDGE/WARM FRONT CONTINUES TO PUSH NORTHWEST AND IS JUST EAST IF THE TRIAD...PUTTING NEARLY ALL OF CENTRAL NC IN THE WARM SECTOR CHARACTERIZED BY LOWER 70 DEWPOINTS. REGIONALLY...THERE IS WIDESPREAD CLOUD COVER FROM CONVECTION ALONG THE GULF COAST...BUT SPC MESOANALYSIS SHOWS DESTABILIZATION ALREADY UNDERWAY IN THE WARM SECTOR...AIDED BY RELATIVELY STEEP MID LEVEL LAPSE RATES BETWEEN 850MB AND 500MB PER THE KGSO 12Z RAOB. LATEST RAP SOUNDINGS SHOW 1000-2000 J/KG MLCAPE IN THE WARM SECTOR BY EARLY AFTERNOON. BULK SHEAR CONTINUES TO BE STRONG WITH A CORRIDOR OF 45-50KT OVER THE WESTERN HALF OF THE STATE. LOW-LEVEL HODOGRAPHS REMAIN CYCLONICALLY CURVED WITH SOUTHEASTERLY SURFACE WINDS AND A 40KT 850MB FLOW OVER THE CAROLINAS. OUTSIDE OF THE RETREATING WEDGE FRONT...TRIGGERS FOR CONVECTION ARE A LITTLE MORE NEBULOUS...BUT CONVECTION IS ALREADY ONGOING OVER CENTRAL SC...WITH A REMNANT MCV OVER THE SAVANNAH RIVER BASIN. RAP VORT FORECASTS BRING THIS MCV OVER THE SANDHILLS IN THE 17-19Z TIME FRAME. THIS MAY THE MOST OBVIOUS FEATURE UPSTREAM TO KEY ON...THOUGH CONVECTION SHOULD CONTINUE TO DEVELOP ALONG DIFFERENTIAL HEATING AND OUTFLOW BOUNDARIES. ALL OF THESE INGREDIENTS WILL SUPPORT SEVERE STORMS WITH THE POTENTIAL FOR LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. GIVEN THAT THE TRIAD IS CLOSE TO BEING SCOURED OUT FO THE STABLE AIRMASS...WILL FORECAST HIGHS IN THE 75-83 RANGE. WHILE RAINFALL HAS BEEN A LITTLE LACK LUSTER OVER THE PIEDMONT... STORM MOTION TODAY SHOULD STILL SUPPORT TRAINING OF CELLS....AND AREAS ALONG THE I-95 CORRIDOR WERE MORE THAN PRIMED WITH LAST EVENINGS RAINFALL. THUS...THE FLASH FLOOD WATCH WILL CONTINUE TODAY. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 330AM WEDNESDAY... THURSDAY...THREAT FOR SCATTERED SHOWERS AND A FEW T-STORMS WILL REMAIN BASICALLY EAST OF HIGHWAY 1 THROUGH MID DAY....AND EAST OF I- 95 THROUGH LATE AFTERNOON AS MID LEVEL TROUGH CROSSES THE REGION. WIND PROFILES AND AVAILABLE INSTABILITY SUGGEST THAT STORMS SHOULD REMAIN BELOW SEVERE CRITERIA. SLIGHTLY COOLER TEMPS THU WITH MAX TEMPS RANGING BETWEEN THE MID 70S NE TO AROUND 80 SE. A MORE STABLE...DRIER...COOLER AIR MASS WILL SETTLE OVER THE FORECAST AREA THURSDAY NIGHT INTO FRIDAY. A WEAK UPPER DISTURBANCE PASSING OVERHEAD FRIDAY AFTERNOON MAY TRIGGER AN ISOLATED SHOWER OR TWO OVER OUR SE COUNTIES...IF ENOUGH MOISTURE IS AVAILABLE. MAX TEMPS FRIDAY NEAR 70-LOWER 70S. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AS OF 1225 PM TUESDAY... WE SHOULD SEE LINGERING MID-HIGH CLOUDS ESPECIALLY IN THE ERN CWA THROUGH MUCH OF SAT... AS A POTENT VORTICITY MAX CROSSES GA AND THE CAROLINAS... BUT DRY/STABLE LOW LEVELS WILL INHIBIT PRECIP DEVELOPMENT. OTHERWISE... ONCE THE MID LEVEL TROUGH AXIS FINALLY SHIFTS TO OUR EAST SAT EVENING... EXPECT DRY AND SEASONABLE WEATHER FOR SUNDAY. A STRONG MID LEVEL CLOSED LOW WILL TRACK ESE ACROSS THE ST LAWRENCE VALLEY AND NEW ENGLAND SUNDAY... SETTLING JUST OFF THE NEW ENGLAND COAST MON BEFORE WOBBLING TO THE EAST OR NE LATE TUE THROUGH WED. TO OUR WEST... BROAD RIDGING OVER THE SW QUARTER OF THE CONUS ON SUNDAY WILL SHIFT EASTWARD THROUGH THE CENTRAL STATES... AMPLIFYING AS IT REACHES THE SOUTHEAST STATES BY WED. THIS WILL RESULT IN GENERALLY FLAT NORTHWESTERLY MID LEVEL FLOW OVER THE REGION. A BACKDOOR FRONTAL ZONE ORIENTED WEST-EAST ACROSS VA SUNDAY IS EXPECTED TO DIP SOUTHWARD ACROSS NE NC MONDAY... THEN HOLD MAINLY STATIONARY IN A NW-SE FASHION ALONG THE VA/NC BORDER AND NE NC THROUGH TUE. IN THIS SORT OF A NORTHWEST FLOW PATTERN THERE IS THE POTENTIAL FOR UPSTREAM CONVECTION OVER THE OH VALLEY TO TRACK SOUTHEASTWARD ACROSS NC... AND FOR NOW WILL LEAVE IN A SLIGHT CHANCE OF SHOWERS AND STORMS FOR MON/TUE TO ADDRESS THIS POTENTIAL. AS THE RIDGE ALOFT APPROACHES FROM THE WEST LATE TUE INTO WED... THIS BOUNDARY SHOULD BE PUSHED A BIT NORTHEASTWARD... WITH A DRYING COLUMN AND WARMING LOW LEVELS. TEMPS CLOSE TO SEASONAL NORMALS (WHICH IS LOW-MID 50S FOR LOWS AND MID-UPPER 70S FOR HIGHS) THROUGH TUE... THEN ABOVE NORMAL TEMPS (HIGHS IN LOW-MID 80S) WED. -GIH && .AVIATION /12Z WEDNESDAY THROUGH MONDAY/... AS OF 750 AM WEDNESDAY... LIFR CEILINGS WILL LINGER THROUGH 12-14Z IN THE TRIAD AS THE RESIDUAL WEDGE AIRMASS GRADUALLY ERODES. THE WARM FRONT WILL LIFT NORTH OF THE TRIAD IN THE MID MORNING...WITH WINDS VEERING TO SOUTHERLY AND INCREASING TO 12-15KT WITH GUSTS TO 25KT. WINDS WILL BE BREEZY OUT OF THE SOUTH...WITH 15 KNOTS GUSTING TO 25 KNOTS OVER THE AREA AFTER 15Z. CEILINGS WILL BE MAINLY MVFR AND VISIBILITIES VFR OUTSIDE OF CONVECTION THROUGH AROUND 04Z...WITH CEILINGS LOWERING TO IFR TONIGHT AS THE AIRMASS COOLS AND WINDS SUBSIDE A BIT. THIS MAKES THE FORECAST DETAIL AND TIMING QUITE PROBLEMATIC AS A DEEP PLUME OF MOISTURE OFF THE GULF WILL MAINTAIN HIGH CHANCES OF CONVECTION ACROSS THE ENTIRE AREA TODAY...WITH THE HIGHEST CHANCE OF STRONGER THUNDERSTORM ACTIVITY IN THE AFTERNOON INTO EVENING...16Z-02Z WHEN INSTABILITY WILL PEAK DIURNALLY. IN THE LONGER RANGE...THE SURFACE FRONT WILL BE SLOWLY EDGING EAST...WITH LINGERING MVR CONDITIONS AND SHOWERS GRADUALLY IMPROVING TO VFR IN THE WEST BY MID DAY THURSDAY. STRONGER CONVECTION WITH THUNDER WILL LINGER IN THE EAST THROUGH AROUND SUNSET THURSDAY...WITH IMPROVING CONDITIONS AROUND 00Z. A STRONGER COLD FRONT WILL BE MOVING ACROSS THE AREA FRIDAY NIGHT/SATURDAY WITH VFR CONDITIONS EXPECTED THURSDAY NIGHT THROUGH MONDAY && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NCZ007>011-021>028- 038>043-073>078-083>086-088-089. && SYNOPSIS...HARTFIELD NEAR TERM...SMITH SHORT TERM...WSS LONG TERM...HARTFIELD AVIATION...MLM
Hazardous weather outlook, Apr 30, 5:57 AM EDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 557 AM EDT WED APR 30 2014 NCZ007>011-021>028-038>043-073>078-083>086-088-089-011000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 557 AM EDT WED APR 30 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS WILL AFFECT CENTRAL NORTH CAROLINA TODAY. THE AIR MASS WILL BECOME MODERATELY UNSTABLE THIS AFTERNOON AND THIS EVENING. THIS WILL SUPPORT THE DEVELOPMENT OF SCATTERED SEVERE THUNDERSTORMS. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WIND GUSTS...LARGE HAIL AND A FEW TORNADOES. WHILE AN ISOLATED SEVERE THUNDERSTORM MAY OCCUR THIS MORNING...THE BEST CHANCE FOR SCATTERED SEVERE THUNDERSTORMS WILL OCCUR BETWEEN 2 PM AND MIDNIGHT. SINCE THE AIR MASS WILL BECOME VERY MOIST...THE STORMS WILL PRODUCE TORRENTIAL RAINFALL. THE POTENTIAL EXISTS FOR THE STORMS TO CROSS REPEATEDLY OVER THE SAME LOCATION. IF THIS OCCURS...FLASH FLOODING WILL LIKELY OCCUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON THROUGH THIS EVENING.
In the hours before
Local storm report, Apr 30, 8:13 AM EDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
813 AM EDT WED APR 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM TSTM WND DMG 1 SSE BUIES CREEK 35.39N 78.73W
04/29/2014 HARNETT NC 911 CALL CENTER
2 TREES DOWN ACROSS ROAD AT HWY 27E AND HWY 421 NEAR
BUIES CREEK
0356 PM TORNADO 2 NE STEDMAN 35.03N 78.67W
04/29/2014 CUMBERLAND NC 911 CALL CENTER
DAMAGE TO HOMES AT HANCOCK AND JOHN NUNNERY ROAD
0402 PM FUNNEL CLOUD STEDMAN 35.02N 78.70W
04/29/2014 CUMBERLAND NC EMERGENCY MNGR
FUNNEL CLOUD SPOTTED WITH DEBRIS IN AIR ALONG
WADE-STEDMAN RD NEAR STEDMAN.
0411 PM HAIL 3 NNE LUCAMA 35.68N 77.98W
04/29/2014 E1.75 INCH WILSON NC 911 CALL CENTER
GOLF BALL SIZE HAIL AT HWY 117
0412 PM HAIL 1 SW WILSON 35.72N 77.95W
04/29/2014 E1.25 INCH WILSON NC TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZE HAIL COVERING THE GROUND AT
TARBORO ST AND GLENDALE ST
0413 PM HAIL WILSON 35.73N 77.92W
04/29/2014 E1.75 INCH WILSON NC 911 CALL CENTER
GOLF BALL SIZE HAIL AT THE 911 CENTER
0426 PM HAIL 2 WSW WILSON 35.72N 77.95W
04/29/2014 E1.75 INCH WILSON NC TRAINED SPOTTER
GOLF BALL SIZE HAIL AT TARBORO ST AND GLENDALE ST
0438 PM FUNNEL CLOUD 2 NE EASTOVER 35.12N 78.76W
04/29/2014 CUMBERLAND NC EMERGENCY MNGR
FUNNEL CLOUD REPORTED IN THE VICINITY OF 295 AND I-95
0444 PM HAIL 1 SSE BONNIE DOONE 35.08N 78.95W
04/29/2014 E0.75 INCH CUMBERLAND NC AMATEUR RADIO
PENNY SIZE HAIL
0445 PM FLASH FLOOD WILSON 35.73N 77.92W
04/29/2014 WILSON NC EMERGENCY MNGR
NUMEROUS FLOODED ROADS ACROSS THE COUNTY. SEVERAL ROADS
BECAME IMPASSABLE AS OF EVENT TIME.
0452 PM HAIL 2 ESE ELM CITY 35.80N 77.84W
04/29/2014 E1.00 INCH WILSON NC AMATEUR RADIO
QUARTER SIZE HAIL AT EAST LANGLEY ROAD AND
BRIDGERSVILLE ROAD
0455 PM WALL CLOUD 4 WNW NAHUNTA 35.52N 78.12W
04/29/2014 JOHNSTON NC AMATEUR RADIO
ROTATING WALL CLOUD OBSERVED TO THE WEST
0545 PM FLASH FLOOD WILSON 35.73N 77.92W
04/29/2014 WILSON NC EMERGENCY MNGR
NUMEROUS STREETS FLOODED ACROSS THE COUNTY. CARS
STALLED IN FLOOD WATERS IN TOWN.
0556 PM TSTM WND DMG 1 ESE SHARPSBURG 35.86N 77.81W
04/29/2014 WILSON NC 911 CALL CENTER
COUNTY 911 REPORTS DEBRIS BLOWN ACROSS OLD WILSON ROAD.
0620 PM TORNADO 6 NNE CONETOE 35.89N 77.41W
04/29/2014 EDGECOMBE NC 911 CALL CENTER
TORNADO TOUCHDOWN ON MOORING ROAD. ROOF BLOWN OFF A
RESIDENCE. NUMEROUS DOWNED TREES. MANY OTHER REPORTS OF
MINOR STRUCTURAL DAMAGE AND DOWNED TREES IN THIS GENERAL
AREA.
0630 PM FLASH FLOOD PINETOPS 35.79N 77.64W
04/29/2014 EDGECOMBE NC 911 CALL CENTER
EDGECOMBE COUNTY 911 REPORTS NUMEROUS ROAD CLOSURES
ACROSS THE COUNTY DUE TO FLOODED ROADS. SOUTHERN HALF OF
COUNTY HARDEST HIT.
0636 PM FLASH FLOOD 4 SSW BONNIE DOONE 35.04N 78.98W
04/29/2014 CUMBERLAND NC SOCIAL MEDIA
WEBCAM AT SKIBO AND RAEFORD RD SHOWS ABOUT A FOOT OF
WATER ON ROAD.
0717 PM FLASH FLOOD FAYETTEVILLE 35.07N 78.90W
04/29/2014 CUMBERLAND NC NEWSPAPER
FLOODING ONGOING IN THE VICINITY OF MONTCLAIR... AS
WELL AS RAEFORD ROAD.
0733 PM HAIL SALEMBURG 35.01N 78.50W
04/29/2014 E1.00 INCH SAMPSON NC TRAINED SPOTTER
QUARTER SIZE HAIL
0741 PM TORNADO 2 WNW SALEMBURG 35.02N 78.54W
04/29/2014 SAMPSON NC TRAINED SPOTTER
SPOTTER REPORTS TORNADO ON THE GROUND EAST OF
AUTRYVILLE... REPORT UNCONFIRMED AT THIS TIME
0804 PM TORNADO 5 NE SALEMBURG 35.07N 78.45W
04/29/2014 SAMPSON NC AMATEUR RADIO
TORNADO REPORTED ON THE GROUND NEAR HONEYCUTT ROAD NEAR
SALEMBURG... REPORT 3RD HAND FROM SCANNER VIA SKYWARN
0810 PM TORNADO 5 WSW HOBBTON 35.16N 78.40W
04/29/2014 SAMPSON NC 911 CALL CENTER
POSSIBLE TORNADO TOUCHDOWN NEAR INTERSECTION OF JUNIPER
AND CHURCH ROADS. DAMAGE INCLUDED A SINGLE-WIDE WITH
SIGNIFICANT DAMAGE AND SEVERAL OUT BUILDINGS DESTROYED.
&&
EVENT NUMBER RAH1401348 RAH1401354 RAH1401353 RAH1401350 RAH1401352
RAH1401351 RAH1401357 RAH1401355 RAH1401356 RAH1401370 RAH1401358
RAH1401359 RAH1401369 RAH1401366 RAH1401362 RAH1401363 RAH1401360
RAH1401361 RAH1401364 RAH1401365 RAH1401367 RAH1401368
BLSSpecial weather statement, Apr 30, 11:59 AM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1159 AM EDT WED APR 30 2014
NCZ025-041-301630-
WAKE-DURHAM-
1159 AM EDT WED APR 30 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL WAKE AND
SOUTHEASTERN DURHAM COUNTIES UNTIL 1230 PM EDT...
AT 1159 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CARY...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...RDU INTERNATIONAL...MORRISVILLE...WILLIAM B
UMSTEAD STATE PARK...BETHESDA...FALLS LAKE STATE REC AREA...FALLS
LAKE AND FALLS LAKE BOAT RAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.
&&
LAT...LON 3588 7847 3573 7881 3582 7892 3587 7891
3607 7878 3607 7874
TIME...MOT...LOC 1559Z 211DEG 20KT 3579 7886
24Special weather statement, Apr 30, 12:12 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1212 PM EDT WED APR 30 2014
NCZ040>042-075>077-086-088-301715-
HOKE-WAKE-LEE-HARNETT-CHATHAM-MOORE-CUMBERLAND-JOHNSTON-
1212 PM EDT WED APR 30 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF HOKE...
WAKE...LEE...HARNETT...EASTERN CHATHAM...EASTERN MOORE...CUMBERLAND
AND WESTERN JOHNSTON COUNTIES UNTIL 115 PM EDT...
AT 1210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR RDU
INTERNATIONAL TO NEAR FORT BRAGG...AND MOVING NORTHEAST AT 35 MPH.
HEAVY RAINFALL...HAIL UP TO THE SIZE OF NICKELS...WIND GUSTS UP TO
40 MPH...AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...FAYETTEVILLE...CARY...SANFORD...SOUTHERN PINES...RAEFORD...
PITTSBORO...LILLINGTON...FORT BRAGG AND WAKE FOREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.
&&
LAT...LON 3484 7934 3504 7946 3538 7927 3552 7935
3557 7922 3556 7922 3556 7921 3586 7911
3587 7883 3597 7871 3607 7875 3598 7843
3583 7826 3561 7860 3532 7853 3509 7867
3486 7850 3484 7890 3495 7904 3483 7920
TIME...MOT...LOC 1610Z 210DEG 29KT 3592 7879 3510 7908
10Special weather statement, Apr 30, 1:18 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
118 PM EDT WED APR 30 2014
NCZ008>011-026>028-041>043-301845-
HALIFAX-VANCE-WAKE-WARREN-GRANVILLE-FRANKLIN-NASH-WILSON-EDGECOMBE-
JOHNSTON-
118 PM EDT WED APR 30 2014
...AN AREA OF SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF
HALIFAX...VANCE...WAKE...WARREN...GRANVILLE...FRANKLIN...NASH...
WILSON...EDGECOMBE AND CENTRAL JOHNSTON COUNTIES UNTIL 245 PM EDT...
AT 117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS NEAR CLAYTON...OR 14 MILES NORTH OF
SMITHFIELD...MOVING NORTH AT 25 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...ROCKY MOUNT...ROANOKE RAPIDS...HENDERSON...
TARBORO...SMITHFIELD...OXFORD...NASHVILLE AND CREEDMOOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT WEDNESDAY EVENING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3600 7741 3582 7735 3558 7782 3559 7808
3564 7814 3540 7859 3559 7862 3552 7871
3561 7900 3586 7890 3587 7883 3600 7870
3609 7881 3654 7879 3654 7790 3648 7765
3641 7755 3632 7757 3633 7744 3611 7723
TIME...MOT...LOC 1717Z 199DEG 23KT 3572 7838
ELLISSpecial weather statement, Apr 30, 1:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
121 PM EDT WED APR 30 2014
NCZ077-086-088-301815-
HOKE-HARNETT-CUMBERLAND-
121 PM EDT WED APR 30 2014
...AN AREA OF SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF
HOKE...HARNETT AND CUMBERLAND COUNTIES UNTIL 215 PM EDT...
AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS NEAR FORT BRAGG...MOVING NORTHEAST
AT 35 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...RAEFORD...LILLINGTON...FORT BRAGG...DUNN...ANGIER...
BENSON...GODWIN...ANTIOCH AND POPE AFB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.
&&
LAT...LON 3484 7934 3496 7936 3504 7946 3521 7925
3518 7910 3527 7922 3558 7890 3552 7869
3534 7853 3520 7864 3511 7864 3508 7867
3499 7864 3486 7850 3484 7890 3490 7894
3495 7904 3483 7920
TIME...MOT...LOC 1720Z 207DEG 30KT 3511 7911
ELLISThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:16 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 44 min |
| Apr 29, 8:39 PM EDT | Special Weather Statement | RAH | Cumberland | 36 min |
| Apr 29, 8:51 PM EDT | Special Weather Statement | RAH | Wayne | 39 min |
| Apr 29, 10:07 PM EDT | Areal Flood Advisory | RAH | Wilson | 3 hr |
| Apr 29, 10:38 PM EDT | Special Weather Statement | RAH | Franklin | 67 min |
| Apr 29, 11:29 PM EDT | Special Weather Statement | RAH | Halifax | 61 min |
| Apr 30, 12:12 AM EDT | Special Weather Statement | RAH | Warren | 33 min |
| Apr 30, 12:22 AM EDT | Severe Thunderstorm Warning | RAH | Halifax | 38 min |
| Apr 30, 4:12 AM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 48 min |
| Apr 30, 4:49 AM EDT | Special Weather Statement | RAH | Durham | 41 min |
| Apr 30, 4:51 AM EDT | Tornado Warning | RAH | Chatham, Durham, Orange | 39 min |
| Apr 30, 5:24 AM EDT | Tornado Warning | RAH | Durham, Granville, Wake | 51 min |
| Apr 30, 6:08 AM EDT | Tornado Warning | RAH | Granville, Vance | 52 min |
| Apr 30, 6:40 AM EDT | Special Weather Statement | RAH | Person | 20 min |
| Apr 30, 11:59 AM EDT | Special Weather Statement | RAH | Wake | 31 min |
| Apr 30, 12:12 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Lee, Wake | 63 min |
| Apr 30, 1:18 PM EDT | Special Weather Statement | RAH | Edgecombe, Franklin, Granville, Halifax, Nash, Vance and 3 more | 87 min |
| Apr 30, 1:28 PM EDT | Areal Flood Advisory | RAH | Harnett, Wake | 3 hr |
| Apr 30, 2:18 PM EDT | Special Weather Statement | RAH | Sampson, Wayne | 57 min |
| Apr 30, 2:43 PM EDT | Areal Flood Advisory | RAH | Franklin, Halifax, Nash | 2 hr |
| Apr 30, 3:24 PM EDT | Flash Flood Warning | RAH | Halifax | 2 hr |
Nearby
Special Weather Statements in North Carolina, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.